Duke Mathematical Journal

On Shokurov's rational connectedness conjecture

Christopher D. Hacon and James Mckernan

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


We prove the rational connectedness conjecture of V. V. Shokurov in [20] which, in particular, implies that the fibres of a resolution of a variety with divisorial log terminal singularities are rationally chain connected

Article information

Duke Math. J., Volume 138, Number 1 (2007), 119-136.

First available in Project Euclid: 9 May 2007

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 14J45: Fano varieties
Secondary: 14E30: Minimal model program (Mori theory, extremal rays) 14E05: Rational and birational maps 14J17: Singularities [See also 14B05, 14E15]


Hacon, Christopher D.; Mckernan, James. On Shokurov's rational connectedness conjecture. Duke Math. J. 138 (2007), no. 1, 119--136. doi:10.1215/S0012-7094-07-13813-4. https://projecteuclid.org/euclid.dmj/1178738561

Export citation


  • S. Abhyankar, On the valuations centered in a local domain, Amer. J. Math. 78 (1956), 321--348.
  • F. Ambro, The locus of log canonical singularities, preprint, \arxivmath/9806067v1[math.AG]
  • S. Boucksom, J.-P. Demailly, M. Paun, and T. Peternell, The pseudo-effective cone of a compact Kähler manifold and varieties of negative Kodaira dimension, preprint,\arxivmath/0405285v1[math.AG]
  • F. Campana, On twistor spaces of the class $\cal C$, J. Differential Geom. 33 (1991), 541--549.
  • T. Graber, J. Harris, and J. Starr, Families of rationally connected varieties, J. Amer. Math. Soc. 16 (2003), 57--67.
  • A. Grassi and J. KolláR, ``Log canonical models'' in Flips and Abundance for Algebraic Threefolds (Salt Lake City, Utah, 1991), Astérisque 211, Soc. Math. France, Montrouge, 1992, 29--45.
  • C. D. Hacon and J. Mckernan, Boundedness of pluricanonical maps of varieties of general type, Invent. Math. 166 (2006), 1--25.
  • —, On the existence of flips, preprint,\arxivmath/0507597v1[math.AG]
  • Y. Kawamata, On Fujita's freeness conjecture for $3$-folds and $4$-folds, Math. Ann. 308 (1997), 491--505.
  • S. Keel and J. Mckernan, Rational Curves on Quasi-Projective Surfaces, Mem. Amer. Math. Soc. 140 (1999), no. 669.
  • J. KolláR, Shafarevich Maps and Automorphic Forms, M. B. Porter Lectures, Princeton Univ. Press, Princeton, 1995.
  • —, Rational Curves on Algebraic Varieties, Ergeb. Math. Grenzgeb. (3) 32, Springer, Berlin, 1996.
  • J. KolláR, Y. Miyaoka, and S. Mori, Rationally connected varieties, J. Algebraic Geom. 1 (1992), 429--448.
  • J. KolláR and S. Mori, Birational Geometry of Algebraic Varieties, Cambridge Tracts Math. 134, Cambridge Univ. Press, Cambridge, 1998.
  • Y. Miyaoka and S. Mori, A numerical criterion for uniruledness, Ann. of Math. (2) 124 (1986), 65--69.
  • S. Mori, Projective manifolds with ample tangent bundles, Ann. of Math. (2) 110 (1979), 593--606.
  • J. Mckernan, Boundedness of log terminal Fano pairs of bounded index, preprint,\arxivmath/0205214v1[math.AG]
  • V. V. Nikulin, ``The diagram method for $3$-folds and its application to the Kähler cone and Picard number of Calabi-Yau $3$-folds, I,'' with an appendix by V. V. Shokurov, in Higher-Dimensional Complex Varieties (Trento, Italy, 1994), de Gruyter, Berlin, 1996, 261--328.
  • V. V. Shokurov, ``Letters of a bi-rationalist, I: A projectivity criterion'' in Birational Algebraic Geometry (Baltimore, 1996), Contemp. Math. 207, Amer. Math. Soc., Providence, 1997, 143--152.
  • —, On rational connectedness (in Russian), Mat. Zametki 68, no. 5 (2000), 771--782.; English translation in Math. Notes 68 (2000), 652--660.
  • Q. Zhang, Rational connectedness of log $Q$-Fano varieties, J. Reine Angew. Math. 590 (2006), 131--142.